Alert archive / Iowa / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Nov 10, 2006, 8:47 AM CST for 4 counties in Iowa. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2006, 8:47 AM CST (14:47 UTC)
- Expired
- Nov 10, 2006, 3:31 PM CST
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 101447 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 847 AM CST FRI NOV 10 2006 ...HEAVY SNOW AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR NORTHERN IOWA... .LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION ACROSS ALL OF CENTRAL IOWA TODAY. ACCUMULATING SNOWFALL IS EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION ENDS BY LATE AFTERNOON. IAZ005-015-101800- /O.UPG.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/ /O.NEW.KDMX.HS.W.0001.061110T1447Z-061110T1800Z/ KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ALGONA...EMMETSBURG 847 AM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. SNOW...HEAVY AT TIMES AND ACCOMPANIED BY THUNDER...IS EXPECTED THROUGH THE MORNING WITH VISIBILITY LOWERING TO BELOW ONE HALF AT TIMES. SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE BY THE TIME THE SNOW ENDS BY MIDDAY. SNOW BECOME LIGHTER ACROSS PALO ALTO COUNTY BY 10 AM. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ006-007-016-017-102200- /O.UPG.KDMX.SN.Y.0005.000000T0000Z-061110T2200Z/ /O.NEW.KDMX.WS.W.0004.061110T1447Z-061110T2200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY 847 AM CST FRI NOV 10 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SNOW WILL BECOME HEAVY A TIMES BY MID MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL BE MIXED WITH SLEET DURING THE MORNING AND MAY ALSO BE ACCOMPANIED BY THUNDER. VISIBILITY WILL LOWER TO BELOW ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS 5 TO 7 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS LATER THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ004-023-024-101800- /O.CON.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/ EMMET-POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS...HUMBOLDT 847 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW IS EXPECTED THIS MORNING WITH VISIBILITY BELOW ONE HALF AT TIMES. SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY THE TIME THE SNOW ENDS AROUND MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ025>028-102200- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY 847 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SLEET AND SNOW IS EXPECTED THROUGH 10 AM BEFORE A COMPLETE CHANGE OVER TO SNOW LATER THIS MORNING. SOME LIGHT SLEET ACCUMULATIONS ARE POSSIBLE BEFORE 2 TO 4 INCHES OF SNOW FALLS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ033>035-101800- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/ SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE 847 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SLEET AND SNOW IS EXPECTED THROUGH 10 AM MORNING BEFORE A TRANSITION TO ALL SNOW BY LATE MORNING. SOME LIGHT SLEET ACCUMULATIONS ARE POSSIBLE PRIOR TO 1 TO 4 INCHES OF SNOWFALL. THE PRECIPITATION IS EXPECTED TO TAPER TO FLURRIES OR LIGHT DRIZZLE BY EARLY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOYER/COGIL
4 follow-up statements
000 WWUS43 KDMX 101708 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1108 AM CST FRI NOV 10 2006 ...HEAVY SNOW AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR NORTHERN IOWA... .LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION ACROSS ALL OF CENTRAL IOWA TODAY. ACCUMULATING SNOWFALL IS EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION ENDS BY LATE AFTERNOON. IAZ005-015-101815- /O.CON.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/ KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ALGONA...EMMETSBURG 1108 AM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THE LATE MORNING WITH VISIBILITY LOWERING TO BELOW ONE HALF MILE. SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS BY MIDDAY. SNOW HAS ENDED ACROSS PALO ALTO COUNTY HOWEVER HEAVY SNOWFALL ON SOME ROADWAYS MAY STILL POSE A THREAT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ006-007-016-017-102200- /O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY 1108 AM CST FRI NOV 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SNOW WILL BECOME HEAVY A TIMES BY MID MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL BE MIXED WITH SLEET DURING THE MORNING AND MAY ALSO BE ACCOMPANIED BY THUNDER AT TIMES ENHANCING SNOWFALL RATES. VISIBILITY WILL LOWER TO BELOW ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS 5 TO 9 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS LATER THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ004-023-024-101815- /O.CON.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/ EMMET-POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS...HUMBOLDT 1108 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE TO DIMINISH THROUGH MIDDAY WITH LITTLE MORE ACCUMULATION EXPECTED. ALTHOUGH THE OVERALL TREND IS FOR DIMINISHING SNOW...PERIODS OF MODERATE LOCAL SNOWFALL REDUCING VISIBILITIES IS POSSIBLE THROUGH 1 PM ACROSS HUMBOLDT AND POCAHONTAS COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ025>028-102200- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY 1108 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. PERIODS OF SNOWFALL WILL INCREASE AS THE LATE MORNING WEARS ON. SNOW WILL REDUCE VISIBILITY TO LESS THAN A HALF MILE. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BY THE END OF THE AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ033>035-101815- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/ SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE 1108 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOWFALL IS EXPECTED TO CONTINUE TO TAPER TO FLURRIES THROUGH THE AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDMX 101825 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1225 PM CST FRI NOV 10 2006 ...SNOW ACROSS CENTRAL IOWA FOR THE AFTERNOON... .LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION ACROSS ALL OF CENTRAL IOWA THROUGH THE AFTERNOON. ACCUMULATING SNOWFALL IS EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION ENDS BY LATE AFTERNOON. IAZ005-102000- /O.EXP.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/ /O.NEW.KDMX.HS.W.0002.061110T1825Z-061110T2000Z/ KOSSUTH- INCLUDING THE CITY OF...ALGONA 1225 PM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING HAS EXPIRED... ...HEAVY SNOW WARNING IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH 2 PM. ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE. TOTAL STORM SNOW ACCUMULATIONS WILL BE 6 TO 10 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ015-101930- /O.EXP.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/ PALO ALTO- INCLUDING THE CITY OF...EMMETSBURG 1225 PM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING HAS EXPIRED... THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. $$ IAZ024-102000- /O.EXP.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/ /O.NEW.KDMX.SN.Y.0006.061110T1825Z-061110T2000Z/ HUMBOLDT- INCLUDING THE CITY OF...HUMBOLDT 1225 PM CST FRI NOV 10 2006 ...SNOW ADVISORY HAS EXPIRED... ...SNOW ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. LIGHT SNOW WITH ADDITIONAL 1 INCH ACCUMULATION WILL CONTINUE THROUGH 2 PM. TOTAL STORM ACCUMULATIONS WILL BE 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ034-035-102000- /O.EXP.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/ /O.NEW.KDMX.SN.Y.0006.061110T1825Z-061110T2000Z/ CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE 1225 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... ...SNOW ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW WILL CONTINUE THROUGH 2 PM WITH AN ADDITIONAL ONE INCH OF SNOW POSSIBLE. TOTAL STORM ACCUMULATIONS WILL BE 2 TO 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ004-023-101930- /O.EXP.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/ EMMET-POCAHONTAS- INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS 1225 PM CST FRI NOV 10 2006 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. $$ IAZ033-101930- /O.EXP.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/ SAC- INCLUDING THE CITY OF...SAC CITY 1225 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ IAZ006-007-016-017-102200- /O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY 1225 PM CST FRI NOV 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE AFTERNOON. VISIBILITY WILL LOWER TO BELOW ONE HALF MILE AT TIMES. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES AND LOCALLY AS HIGH AS 12 INCHES ARE EXPECTED BY 4 PM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ036>039-047>049-059-060-102200- /O.EXA.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-DALLAS- POLK- INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...GRUNDY CENTER... WATERLOO...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES 1225 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A MIXTURE OF SNOW AND SLEET WILL BECOME ALL SNOW FROM WEST TO EAST BETWEEN NOON AND 2 PM. THE SNOW WILL BE HEAVY AT TIMES AND BE ACCOMPANIED BY THUNDER IN A BAND FROM EASTERN DALLAS COUNTY THROUGH NORTHWEST POLK COUNTY TO HARDIN AND GRUNDY COUNTIES. UNDER THIS HEAVY BAND OF SNOW...EXPECT SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WITH VISIBILITY REDUCED TO ONE HALF MILE OR LESS. SNOW AND SLEET WILL ACCUMULATE MAINLY ON GRASSY AND ELEVATED SURFACES...BUT COULD ACCUMULATE BRIEFLY ON THE ROADS. TOTAL STORM ACCUMULATIONS BY LATE AFTERNOON WILL LIKELY BE 1 TO 3 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ025>028-102200- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY 1225 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. PERIODS OF SNOW WILL INCREASE THIS AFTERNOON. SNOW WILL REDUCE VISIBILITY TO LESS THAN A HALF MILE. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY THE END OF THE AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOYER
000 WWUS43 KDMX 102009 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 209 PM CST FRI NOV 10 2006 ...SNOW ENDING ACROSS WESTERN AND NORTHERN IOWA... .LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL CONTINUE TO PRODUCE PRECIPITATION ACROSS THE EASTERN HALF OF CENTRAL IOWA THROUGH THE AFTERNOON. THE HEAVY SNOW HAS ENDED ACROSS FAR NORTHERN AND NORTHWESTERN IOWA...AND IS DIMINISHING ACROSS THE DES MOINES METRO AREA. RAIN WILL MIX WITH SLEET THEN TURN TO SNOW FROM KNOXVILLE TO WATERLOO DURING THE MID AFTERNOON...WITH SOME ACCUMULATION LIKELY NORTH OF INTERSTATE 80. THE PRECIPITATION WILL END BY SUNSET. IAZ005-102115- /O.EXP.KDMX.HS.W.0002.000000T0000Z-061110T2000Z/ KOSSUTH- INCLUDING THE CITY OF...ALGONA 209 PM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING HAS EXPIRED... THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. $$ IAZ024-034-035-102115- /O.EXP.KDMX.SN.Y.0006.000000T0000Z-061110T2000Z/ HUMBOLDT-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...HUMBOLDT...ROCKWELL CITY...FORT DODGE 209 PM CST FRI NOV 10 2006 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. $$ IAZ006-007-016-017-102200- /O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY 209 PM CST FRI NOV 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES AND LOCALLY AS HIGH AS 12 INCHES ARE EXPECTED BY 4 PM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ036>039-047>049-059-060-102200- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-DALLAS- POLK- INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...GRUNDY CENTER... WATERLOO...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES 209 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A BAND OF HEAVY SNOW AND SOME SLEET WILL OCCUR FROM EASTERN POLK COUNTY THROUGH BLACK HAWK COUNTY. THE SNOW WILL ACCOMPANIED BY THUNDER AND PRODUCE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WITH VISIBILITY REDUCED TO ONE HALF MILE OR LESS. FARTHER WEST...ONLY LIGHT SNOW WILL FALL THROUGH 4 PM WITH LITTLE ADDITIONAL ACCUMULATION. SNOW AND SLEET WILL ACCUMULATE MAINLY ON GRASSY AND ELEVATED SURFACES...BUT COULD ACCUMULATE BRIEFLY ON THE ROADS WHERE IT COMES DOWN HEAVY. TOTAL STORM ACCUMULATIONS BY LATE AFTERNOON WILL LIKELY BE 1 TO 3 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ025>028-102200- /O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY 209 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED BY THE END OF THE AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOYER
000 WWUS43 KDMX 102131 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CST FRI NOV 10 2006 IAZ006-007-016-017-102245- /O.CAN.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY 331 PM CST FRI NOV 10 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER STORM WARNING. $$ IAZ025>028-036>039-047>049-059-060-102245- /O.CAN.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-DALLAS-POLK- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...ADEL...DES MOINES 331 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL LINGER THROUGH 4 PM FROM WATERLOO TO MARSHALLTOWN...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ MOYER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 4:00 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 10, 4:00 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST FRI NOV 10 2006 SHORT TERM (TODAY)... PLENTY OF ISSUES FOR THE FIRST 12 HOURS AS SHORTWAVE PASSES THROUGH THE REGION. CURRENTLY...FRONTOGENETICAL FORCING INCREASING ACRS THE STATE AS UPPER WAVE APPROACHES. STRONG THETA-E ADVECTION AND WEAK INSTABILITY HAVE LED TO SOME CONVECTIVE SHOWERS OVER THE PAST FEW HOURS WITH LIGHTNING NOTED IN BOTH OBS AND LIGHTNING DATA. RELATIVELY DRY LOW LEVELS ACRS THE NORTH HAVE BEEN SATURATING AND PULLING TEMPERATURES DOWN TOWARD FREEZING. EST NOW INDICATING LIGHT SNOW WITH A HEAVIER BAND ADVANCING TOWARD THE AREA. EXPECT BANDED FEATURES TO CONTINUE DURING THE MORNING AS STRONG FRONTOGENETICAL FORCING PASSES THROUGH THE CWA. SOME CONCERN AS TO THE EXTENT OF THE CONVECTIVE POTENTIAL. THE CROSS SECTION CERTAINLY SHOWS NEGATIVE EPV ABOVE THE FRONTAL SURFACE ALOFT AND WITH SOME CONVECTION ALREADY OCCURRING...LIKELY TO SEE SOME OF IT CONTINUE INTO THE MORNING. OTHERWISE...IT BECOMES A TIMING ISSUE OF SWITCH OVER FROM RAIN TO SNOW ACRS THE CWA. NORTHERN COUNTIES LIKELY TO BE SNOW FOR ALMOST ENTIRE EVENT WITH SOME MIXTURE INDICATED IN A BAND NEAR THE STATE HIGHWAY 3 TO HIGHWAY 20 CORRIDOR THIS MORNING BEFORE TRANSITION TO ALL SNOW AS INDICATED BY BUFKIT SOUNDINGS. FARTHER SOUTH...WL SEE RAIN FOR MUCH OF THE MORNING PRIOR TO CHANGE OVER TO SNOW DURING THE AFTERNOON AS CAA INCREASES BEHIND THE SYSTEM. SNOWFALL AMOUNTS ACRS THE NORTH WL LIKELY BE ENHANCED BY SOME CONVECTIVE ELEMENTS WITH HIGHEST AMOUNTS IN FAR NORTH CENTRAL BY WORTH AND CERRO GORDO COUNTIES WHERE 4 TO 6 INCHES HAVE BEEN FORECAST. IF CONVECTIVE ELEMENTS CONTINUE FOR A TIME LONGER...MAY PUSH WARNING CRITERIA IN THESE COUNTIES AND THIS WL HAVE TO BE MONITORED. MUCH OF THE REMAINDER OF THOSE NORTH CENTRAL COUNTIES WL SEE 2 TO 5 INCHES AND SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA. ON THE SOUTHERN EDGE OF THE SNOW ADVISORY...MAY SEE A BIT LONGER PERIOD OF MIXED PCPN AND HAVE ISSUED A WINTER WX ADVISORY FOR RAIN...SLEET AND SNOW FOR A PERIOD PRIOR TO A TRANSITION TO ALL SNOW. THESE LOCATIONS WL LIKELY SEE 1 TO 3 INCHES OF SNOW. COULD ACTUALLY SEE SOME LGT SNOW ACCUMULATIONS DOWN TO THE INTERSTATE 80 WITH THE BEST THREAT IN THE WESTERN CWA WEST OF INTERSTATE 35. MAY ALSO HAVE TO SEE IF WINDS KEEP UP AS FLOW OFF OF THE SFC REMAINS NEAR 40KTS FM THE NORTHEAST AND HAVE SEEN SOME HIGHER GUSTS ACRS THE FAR WEST. COGIL && LONG TERM (TONIGHT THRU THURSDAY)... TONIGHT NAM TIMING FAVORED WITH LINGERING LIGHT SNOW BEFORE MIDNIGHT THOUGH NOT EXPECTING ANYTHING MEASURABLE AND BEST DYNAMICAL FIELDS MOVED OFF NORTHEAST AFTER 06Z/11. NAM TEMPS ON LOW SIDE SO HAVE LEANED MORE TOWARD HIGHER MAV GUIDANCE. HIGH PRESSURE INTO STATE SATURDAY LOOKING COLD SATURDAY NIGHT THOUGH WARM ADVECTION BEGINS LATE SUNDAY EVENING AND IN FULL SWING BY SUNDAY MORNING. HOWEVER LOOK AT SOUNDINGS WOULD NOT EXPECT MOISTURE RETURN UNTIL LATE SUNDAY NIGHT. HAVE LEFT PREVIOUS FORECASTS CHANCE HOWEVER BECAUSE OF TIMING ISSUES TOOK RAIN OUT FOR SUNDAY MORNING. TEMPERATURE WISE EXPECT RECOVERY FROM THAT COOL OVERNIGHT WITH GOOD WAA. FORSTER && DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TIL 18Z IAZ004-005-015-023-024. WINTER WEATHER ADVISORY TIL 18Z IAZ033>035. SNOW ADVISORY TIL 22Z IAZ006-007-016-017. WINTER WEATHER ADVISORY TIL 22Z IAZ025>028. &&
Hazardous weather outlook, Nov 10, 5:18 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 518 AM CST FRI NOV 10 2006 IAZ004>007-015>017-023-024-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- 518 AM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES. SNOW WILL CONTINUE MUCH OF THE DAY DIMINISHING OR ENDING DURING THE AFTERNOON. SNOWFALL POTENTIAL IS FROM 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED HOWEVER SNOWFALL REPORTS WOULD BE HELPFUL. IAZ025>028-033>035-111100- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- 518 AM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES. A MIX OF RAIN SLEET AND SNOW IS EXPECTED TO MAKE FOR DIFFICULT DRIVING CONDITIONS.THERE IS THE LIKELIHOOD OF SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES BEFORE ENDING LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED HOWEVER PRECIPITATION REPORTS WOULD BE HELPFUL. IAZ036>039-044>050-057>062-070>075-081>086-092>097-111100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 518 AM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS MORNING BEFORE COLDER AIR FILTERS INTO THE AREA. SOME OF THESE STORMS COULD PRODUCE SMALL HAIL. THE RAIN WILL BECOME MIXED BRIEFLY WITH SLEET BEFORE CHANGING OVER TO ALL SNOW THIS AFTERNOON. LITTLE SLEET OR SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS NEEDED AT THIS TIME. FORSTER
In the hours before
Local storm report, Nov 10, 8:29 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL 4 SE REASNOR 41.54N 92.97W
11/10/2006 E0.88 INCH JASPER IA TRAINED SPOTTER
HAIL WAS COVERING THE GROUND.
&&
CCOGILLocal storm report, Nov 10, 8:44 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 3 N GRINNELL AIRPORT 41.75N 92.74W
11/10/2006 E0.75 INCH POWESHIEK IA TRAINED SPOTTER
HAIL NEARLY COVERING THE GROUND
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:54 AM CST | Snow Advisory | DMX | Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth, Palo Alto and 3 more | 8 hr |
| Nov 10, 3:54 AM CST | Winter Weather Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Dallas and 10 more | 12 hr |
| Nov 10, 8:20 AM CST | Severe Thunderstorm Warning | DMX | Jasper | 29 min |
| Nov 10, 8:36 AM CST | Severe Thunderstorm Warning | DMX | Poweshiek | 18 min |
| Nov 10, 8:47 AM CST | Heavy Snow Warning | DMX | Kossuth, Palo Alto | 3 hr |
| Nov 10, 12:25 PM CST | Heavy Snow Warning | DMX | Kossuth | 95 min |
| Nov 10, 12:25 PM CST | Snow Advisory | DMX | Calhoun, Humboldt, Webster | 95 min |
Nearby
Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.